Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

lyrica, i ran out 4 days ago, ouch

john 40jjohn 40 Posts: 190
edited 06/11/2012 - 7:53 AM in Pain Medications
my surg doc had given me a sample to try for a month to see how i would do on it. well it did have some weird side effects.and it worked a little for some of the sharpest zapping pain. i did not think it was worth the side effects.
well OMG no sleep for 3 days, and all around pain is way up. cra## i called doc and got a 90 day supply he say some times its hard to tell how much something helps. when your hurting all the time in tell its gone. i still don't no if it is worth the side effects. not just the loopy head but the weird thoughts,like grabbing the blade of the lawn mower(with it running)or the hundred or to other ones.
advertisement

Comments

  • John,

    Howdy! I've been on 300mg of Lyrica a day for over a year and a half now. I use to skip a few doses every few weeks (doctor knew) to see if things where the same, worse or better. After I while I stopped doing that, too much on the 'ouch' side. (G)

    I gained around 45lbs on it, and have since lost around 25lbs of it, but never had weird thoughts like you're describing. Did you let your doctor know this? Maybe a change in dosage or even another nerve medication might be in order?

    I was skeptical of Lyrica when first diagnosed (after looking at the side affect potentials), but found after a week, the dizzy and light headed feelings left and the weight came on. I still get swelling in my legs from the knees down which is bothersome, but doesn't happen all the time - have the swelling now - hopefully it will go down in the next day or so.

    I would definitely let your doctor know of your odd/dark/dangerous thoughts just to be safe. I hope you continue to get relief from your nerve pain. *HUGZ*

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Grabing the blade of a runing mower? You need some sleep dude. And thats why they say untill you get use to a drug stay away from machines. They might have to label yur meds saying ""dont grab lawn mower blade while taking this drug"" lol. Why would you be near any machine if yu are that loopy anyways? I stoped lyrica also years ago cause i was feeling blonde. Hee hee. Git-ir-done
    Flexicore ADR 2004 resulting nerve damage l4l5 Fusion 2006 same level, 2009 hardware removal with lami !
    2012 scs implant ,
  • o boy i have to start all over an work back up the dose slow. but this time i am having really bad dizzy light headed feelings all most like when i was taking Neurontin before surgery. the doc say it should go away. i hope so because it did seam to work a little on the sharpest pain(the inside sparkly zappy pain)
    not like the Percocet, Vicodin,Flexeril,that just makes me loopy and kinda masks the out side pain .
  • Glad to see you are getting back on track. I know for me (as I posted above) the dizzy feeling lasted about a week. Now except for rare days, I almost don't know I took it as I feel no funky/dizzy/loopy feelings anymore.

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • did you get the feeling of being hot. the last couple days i can not get cooled off. i did not have this the first time. weird the things we go threw to get some relief. my wife say i am having not flashes tee hee
  • John,

    Rofla!! They have proven that men DO go through a menopause of sorts! I'm guessing you are 40? Thanks to emergent surgery in 2002, I've been in Perimenopause for years. The odd part? Since I've been on Lyrica, the night sweats have stopped!

    If I sweat now, it is because the pain is ramped up pretty high - mainly because I push and overdue! (G)

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Be careful, there is a syndrom called Steven johnsons disease, one of the symptoms is inability to cool off. It can lead to horrible conditions and can be caused by an allergic reaction to any drug. I would talk to your Dr about your symptoms.

    I was on Lyrica for over 2 years, I did get relief, not complete but some. I stopped taking it when my joints started swelling, hands, legs and especially knees. Turns out it wasn't caused by the Lyrica at all but some kind of inflammatory arthritis that has lead to a partial knee replacement.

    Good luck to you and watch the side affects and stay away from lawn equipment.
    laminectomy c4/c5 2008, ACDF c4-c7 Jan 20 2014 sched
  • yes i have had what the doc said was a slight case of S.J.S. after a reaction from Lidoderm patch.
    not fun all over body rash, mouth sores,low fever.and the worse of all. all my skin pealed off in big sheets like a reel bad sunburn . i felt to bad to go to the doc till the 4th day she say i was a dumb as## i should have went to the hospital the first day. there is a 30% death rate.oops.
    Brenda= that's what my wife said or its that time of the month tee hee :))(
  • Your reaction (rash, skin etc.) was much like what I went through with Naproxin! I never itched so bad in my entire life!

    "That time of the month" Rofla!!

    My lower legs and feet occasionally still swell on Lyrica - feet are doing it now. It gets really painful, but most times only lasts a few days - so hopefully my skinny feet will be back soon!

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
advertisement
Sign In or Register to comment.